Withdrawing from Fentanyl patchs

my husband has been on fentanyl patchs for 10 years...the dose was gradually increased to 400mg every 72 hours. His doc has decided to get him off them & today he has to reduce by 100mg (one patch) he's terrified as we both know how bad he is on the day he changes anyway without adding such a drastic drop. Does anyone have any advice? Xx

2 Replies

oldestnewest
  • Morning to you, have you expressed these fears to your GP? He needs to know so as not to cause your husband further anxiety. I do wish you both well. Xxxxx

  • Hello and welcome to our happy site!

    Your husband needs to speak to his doctor and that's not so easy to do on a Saturday. There are ways to make reducing the Fentanyl easier, but I'm reluctant to give advice because it does need to come from his GP. Does he know how frightened he is?

    One thing which may help is to do things a bit more slowly and Fentanyl comes in doses as low as 12mcg. You can find this out by Googling! See what your doctor says - and good luck!

    Sue x

You may also like...